Last reply 1 week ago
Copaxone advice

So I’ve been on copaxone for 4 months now, everything seems to have settled down since being on copaxone, apart from a relapse at the start of my treatment. My thighs used to be the easiest place to inject, however Over the past few weeks it hurts like mad to inject in my thigh making me want to rip the needle out of my skin, even when using my auto injector. Is there a reason why it is now very painful all of a sudden? Thanks x

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


dominics
2 weeks ago

Unused to be on this. I could pinch a belly inch and used to do it in there. I took it for 3 months but ran out of injection sites.

Have you tried all the icing stuff? Ensuring the jab is at body temp? I used to tuck it under my arm for a few minutes.

Can do butrocks and backs of upper arms: anywhere you can pinch a bit of subcutaneous fat.

Good luck.


dominics
2 weeks ago

I used too, not unused. Apols.


stumbler
2 weeks ago

@jadeshelley , here’s the actual instructions from the manufacturer :-

https://www.copaxone.com/injection-assistance

If your thighs have become too sensitive, give that location a break for a while and concentrate on the other areas.


jadeshelley
2 weeks ago

@dominics I’ve done all my injection sites and I rotate them every time, the others I don’t feel the needle going in but for some reason on my thighs it’s become excruciating.
@stumbler I’ve given my thighs 2 weeks break lol and it’s got even worse. I don’t want to skip them out completely because I don’t want the rest of my body to become ruined if that makes sense? X


dominics
2 weeks ago

@jadeshelley this is what did it for me. I ended up with little reddish lumps under the skin and I was searching for unaffected sites. Eventually I had to call it quits. Thankfully, there was a Dimethyl Fumurate (Tecfidera) trial starting so I segued onto that. I was v fortunate.

If this doesn’t work out for you you are fortunate to have many more options, should you wish to change.


stumbler
2 weeks ago

@jadeshelley , each injection site can be divided into several smaller regions, which should give over 50 individual options.

Here’s the link contained within the link above:-

https://www.copaxone.com/Resources/pdfs/Injection_Site_Map.pdf


jadeshelley
2 weeks ago

I’ve been lucky and don’t have any lumps under my skin up to now fingers crossed! Think will lay off my thighs for a while and see what happens x


strictlysoca
2 weeks ago

Hi
As you’ve recently had a relapse on Copaxone it’s not working for you and you are having injection issues – can you consider other treatments? You are in the UK so there are several other options – they might be to your advantage in preventing relapse as well as being easier to take.
Wishing you well


chezy17
2 weeks ago

Hey. I was exactly the same, I was fine for a few months and then it started to become painful and I’d get red lumps. It didn’t matter what I did, it still happened, same with plegridy. I think There was something in it that I was reacting to, switched to Cladribine so hopefully that works better.

Take care 🙂


benjamin_adams
1 week ago

I had to stop copaxone due to injection site pain and necrosis lumps under the skin. If it hurts too much, try a different medication! You dont want to put yourself through more stress or pain


bernadette
1 week ago

rotating sites, only in the belly region, plus the use of icepacks allowed me to tolerate it for 9 months
but i has sooooooooooooo many side effects i took myself off it, talking this through with a nurse helped me see that it was intolerable. i didn’t relapse in it but it was making me ill and runined my QoL


sam10
1 week ago

I got 3 relapses in one year that was using copaxone. I talked to my neuro, he said,” you asked for safest medication not the most effective “. So far I’m ok with Mavenclad.
Warm compresses would relief my pain. Bumps disappeared gradually by itself.


mhworden
1 week ago

I’m in my 11th year of daily copaxone injections. For me it was the back of my arms! So just stopped that site in the rotation. I know it’s hard to press that trigger when you know it’s going to hurt! Finding the meatiest body part and the right depth helped too. Still get some red bumps or patches that last for a few days, but compressing the injection site immediately after injecting seems to reduce. I keep a couple weeks supply at room temperature as copaxone can be unrefridgerated at modest temps up to 30days.

Hope you find the right injection spots for you if you are otherwise having success with copaxone!


jadeshelley
1 week ago

Thank you everyone! I had only been on copaxone a few weeks before my relapse, which they said would have already been happening it was just a coincidence that it happened at the start of my treatment.
I’ve been lucky and had no side effects other than the swelling and bruising and stinging pain after injecting, I find that now, I’m less fatigued which had become really bad and limiting my daily life. I’m down to see my neurologist in December to discuss my treatment so I will raise my concerns with him when I go. It is stressful having to inject knowing I will be submitting myself to pain lol but with me feeling a lot better than I have done in 2 years I think I will keep that in mind rather than the pain. I appreciate all your comments and it’s quite soothing to know I’m not the only one who does find it quite painful sometimes.
Thank you all xx


stumbler
1 week ago

@jadeshelley , I’m glad it’s settling down for you.

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.